MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553670
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a150101 captures the reportable event of stent first flange failure to expand.Imdrf impact code f2301 captures the reportable event of additional required.Imdrf impact code f1001 captures the reportable event of canceled procedure.Block h11: investigation results: based on the available information, boston scientific could confirm the reported event of stent first flange failure to expand.The device was not returned for analysis; therefore, a technical analysis could not be performed.Additionally, the complainant provide an image where it can be observed that the stent not fully expanded.Stent expansion rates can be negatively affected by several external factors, including compression, time, temperature, and humidity.These conditions can influence how the stent behaves once it is released from the catheter delivery system.Based on the results, stent expansion rates can vary across all sizes because of the compression applied during loading.Larger stents require more compression, which can temporarily reduce their opening dimension compared to specifications.This leads to slower initial expansion until the stent fully assumes its intended shape.On the other hand, the events of additional device required and cancelled procedure could not be confirmed, as happened during the procedure and there is not an objective evidence or descriptive conditions to establish the cause of these events.Device history record review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.However, complainant provide an image where it can be observed that the stent not fully expanded.Risk review: a risk review of the axios was completed and confirmed that the events of stent first flange failure to expand, additional device required and cancelled/rescheduled procedure were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted transgastric to treat a pancreatic pseudocyst drainage during endoscopic ultrasound (eus) procedure performed on (b)(6) 2026 during the procedure, the physician reported that the first and second flange successfully deployed but noticed that the first flange did not fully open all the way.There was no resistance when deploying the first flange.The scope position was normal without torque.The elevator was not engaged, and the physician pulled the axis, stand out and closed the fistula with an ovescoclip.There were no patient complications reported as a result of this event at this time.

Brand Name
AXIOS?
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24690911
Report Number3005099803-2026-01099
Device Sequence Number9706624
Product Code KNS
UDI-Device Identifier08714729979333
UDI-Public(01)08714729979333(17)260912(10)34837995
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2026
Device Model NumberM00553670
Device Catalogue NumberM00553670
Device Lot Number0034837995
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/25/2026
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown